Texas, 2010Tornado and Flash Flooding in Texas, September 7 to 8, 2010
September 7 to 8, 2010 · NWS EWX · 44 events in 13 counties and zones
Tropical storm Hermine made landfall near the Texas/Mexico border on the night of September 6. The storm moved northward through South Texas into South Central Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical storm Hermine made landfall near the Texas/Mexico border on the night of September 6. The storm moved northward through South Texas into South Central Texas. Strong winds and flooding rain began in South Central Texas on September 7. On September 8 the winds subsided, but the flooding rain continued as the remnants of Hermine moved northward into Oklahoma. South Central Texas was hit very hard with widespread rains of 8-12 inches across much of the I-35 corridor from Austin down to San Antonio. Hardest hit area was north Austin, Round Rock, Cedar Park, and Georgetown. Sixteen inches of rain fell in Georgetown, with the Georgetown Co-op observer reporting 16.37 inches for the 2 day rain event. Williamson County reported 637 homes having been damaged by flood waters, with most having minor to major damage. No damage estimate from these residents are available. Damage estimates are near $8 million dollars for county infastructure including roads, bridges, public buildings and parks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 7, 5:24 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 7, 5:24 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
624 AM CDT TUE SEP 7 2010
.AVIATION...
TROPICAL STORM HERMINE MOVING NNW ACROSS S CENTRAL TX TODAY AND
TONIGHT WILL KEEP CONDITIONS VARIABLE MVFR-IFR IN WIDESPREAD
SHRA/TSRA. CIGS AND VSBYS WILL OCCASIONALLY DIP TO LIFR.
CONDITIONS AT KDRT WILL OCCASIONALLY BE VFR ON THE DRIER WEST
SIDE OF HERMINE. WIND DIRECTION WILL VARY DEPENDING ON LOCATION OF
HERMINE...HOWEVER SPEEDS OF 10-25 KNOTS WILL BE COMMON WITH GUSTS
OF 35-45 KNOTS POSSIBLE IN THE NE QUADRANT OF HERMINE TODAY.
&&
.PREV DISCUSSION... /ISSUED 541 AM CDT TUE SEP 7 2010/
DISCUSSION...
APOLOGIES FOR LATE FORECAST DISCUSSION THIS MORNING...AS ROBUST
FORWARD SPEED OF THE TROPICAL STORM WILL RESULT IN SOME TROPICAL
STORM FORCE WINDS INTO THE SOUTHERN PART OF SOUTH CENTRAL
TEXAS...PROMPTING A HASTY ISSUANCE OF AN HLS FOR THREE COUNTIES.
A TORNADO WATCH WAS ALSO ADDED FOR SE COUNTIES...AND THE THREAT
FOR ISOLATED TORNADOES WILL PROBABLY ADVANCE TOWARD THE I-35
COUNTIES BY MIDDAY. WITH A SLIGHTLY FASTER SPEED OF HERMINE
FACTORED INTO THE FORECAST...SOME LOWERING OF HIGHEST STORM TOTALS
WAS TAKEN DOWN TO 8-10 INCHES. THE CORE OF HERMINE WILL LIKELY
PUSH OUT OF OUR CWA WITHIN A FEW HOURS OF MIDNIGHT TONIGHT. THUS
SOME FURTHER LOWERING OF EXPECTED STORM TOTALS MAY BE CONSIDERED
LATER THIS MORNING. DEEP TROPICAL MOISTURE WILL CONTINUE TO BE A
CONCERN IN THE WAKE OF HERMINE DURING THE DAY WEDNESDAY...SO NO
CHANGES TO THE FFA WINDOW IS BEING CONSIDERED AT THIS TIME. WIND
ADVISORY IS IN GOOD SHAPE FOR NOW...BUT WILL PROBABLY BE TRIMMED
OVER THE WESTERN COUNTIES LATER THIS MORNING.
BY THURSDAY...HIGH HEAT INDICES WILL BECOME THE NEW CONCERN AS THE
MOIST SOILS WILL BE BAKED UNDER A STRONG BUILDING UPPER RIDGE.
THIS RIDGE IS EXPECTED TO BE CENTERED DIRECTLY OVER OR VERY CLOSE
TO SOUTH CENTRAL TEXAS FOR THE NEXT SEVERAL DAYS...SO WILL TREND
DRIER ON RAIN CHANCES BY THIS WEEKEND. SOME SLIGHT UNDERCUTTING OF
MEDIUM RANGE HIGH TEMPS WAS MADE TO TEMPS DUE TO THE LARGE
AMOUNTS OF MOISTURE EXPECTED TO BE IN THE SOILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 81 76 90 77 93 / 100 100 70 30 20
AUSTIN BERGSTROM INTL AIRPORT 82 75 90 77 93 / 100 100 70 30 20
NEW BRAUNFELS MUNI AIRPORT 82 75 90 77 93 / 100 90 70 30 20
BURNET MUNI AIRPORT 80 74 86 75 89 / 100 100 70 30 20
DEL RIO INTL AIRPORT 86 71 91 76 94 / 70 50 20 20 10
GEORGETOWN MUNI AIRPORT 82 75 88 76 92 / 100 100 70 30 20
HONDO MUNI AIRPORT 81 73 89 77 93 / 100 70 60 20 20
SAN MARCOS MUNI AIRPORT 83 75 90 76 93 / 100 90 70 30 20
LA GRANGE - FAYETTE REGIONAL 84 77 89 77 91 / 100 80 70 30 30
SAN ANTONIO INTL AIRPORT 81 76 88 78 92 / 100 80 70 30 20
STINSON MUNI AIRPORT 82 76 89 77 93 / 100 80 70 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TROPICAL STORM WIND WARNING FROM 11 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...FRIO...KARNES.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT...
FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...
LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON.
WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CDT TONIGHT FOR
THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...MAVERICK...MEDINA...REAL...UVALDE...WILSON...ZAVALA.
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BLANCO...BURNET...
DIMMIT...EDWARDS...GILLESPIE...KENDALL...KERR...KINNEY...LLANO...
MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.
&&
18/01
Hazardous weather outlook, Sep 7, 4:25 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT TUE SEP 7 2010
TXZ171>173-183>194-202>209-217>225-228-081030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
525 AM CDT TUE SEP 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
TROPICAL STORM HERMINE MOVING NORTHWARD ACROSS SOUTH CENTRAL TEXAS
TODAY AND TONIGHT WILL RESULT IN VERY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING. ISOLATED
TORNADOES ARE POSSIBLE MAINLY EAST OF I35 TODAY AND THIS EVENING.
A TROPICAL STORM WIND WARNING IS IN EFFECT FOR
FRIO...ATASCOSA...AND KARNES COUNTY FROM 11 AM UNTIL 4 PM TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE REMAINS OF HERMINE WILL CONTINUE TO MOVE NORTHWARD INTO WEST
CENTRAL TEXAS WEDNESDAY MORNING WITH HEAVY RAINS AND FLOODING
STILL POSSIBLE. RAIN CHANCES WILL DECREASE LATE WEDNESDAY INTO
THURSDAY INTO THURSDAY. RIVER FLOODING WILL STILL BE POSSIBLE FROM
RUNOFF FROM ANY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION MAY BE NEEDED TODAY...TONIGHT...OR WEDNESDAY.
Event by event
42 flash flood, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Bexar
- When
- September 7, 7:26 AM CST
- Where
- Bexar County, 2.52 mi ESE of Wetmore to 3.23 mi ESE of Wetmore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.556, -98.381
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Lookout Road at O'Connor Road and North Weidner Road at Schertz Road in San Antonio.
Flash Flood, Travis
- When
- September 7, 8:37 AM CST
- Where
- Travis County, 1.13 mi WSW of Del Valle to 1.25 mi WSW of Del Valle
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.213, -97.687
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Posten Lane at Hoeke Lane in Austin.
Flash Flood, Bexar
- When
- September 7, 11:50 AM CST
- Where
- Bexar County, 0.69 mi S of Balcones Hgts to 1.4 mi NNW of Longhorn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.470, -98.550
Heavy rain from Tropical Storm Hermine produced flash flooding which closed 17 roads in San Antonio.
Flash Flood, Comal
- When
- September 7, 1:40 PM CST
- Where
- Comal County, 0.6 mi W of Comal to 0.72 mi NNW of Corbyn
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 29.650, -98.230
Heavy rain from Tropical Storm Hermine produced flash flooding which closed parts of County Road 1337 and Smithson Valley Road.
Tornado, Lavaca
- When
- September 7, 2:37 PM CST to 2:38 PM CST
- Where
- Lavaca County, 1 mi S of Moulton to 0.8 mi S of Moulton
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 29.566, -97.150
As tropical storm Hermine moved north, a tornado formed along highway 95 approximately one mile south of Moulton in Lavaca County. A portion of a roof was blown off an abandoned building and a tree was also uprooted on the property. The tornado moved north along the east side of Highway 95 and traveled through a corn field where the track was clearly visible. The tornado then lifted or weakened just south of Moulton after traveling 0.2 miles. Maximum wind speeds were estimated at 65 mph with a maximum width of 50 yards. This tornado was rated as an EF0 on the enhanced Fujita scale.
Flash Flood, Gillespie
- When
- September 7, 3:45 PM CST
- Where
- Gillespie County, 2.39 mi SSE of Fredericksburg to 2.86 mi NW of Coin City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.250, -98.850
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Old San Antonio Road in Fredericksburg with water and debris over the roadway.
Flash Flood, Bexar
- When
- September 7, 4:00 PM CST
- Where
- Bexar County, 1.34 mi E of Alamo Downs to 2.88 mi WNW of (Sat)san Antonio Int
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.449, -98.608
Heavy rain from Tropical Storm Hermine produced flash flooding which closed 34 roads in and around San Antonio.
Flash Flood, Kendall
- When
- September 7, 4:15 PM CST
- Where
- Kendall County, 1.51 mi NNW of Boerne to 2.17 mi N of Boerne
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.800, -98.740
Heavy rain from Tropical Storm Hermine produced flash flooding which closed the 400 block of FM 474 in Boerne and Old Fredericksburg Road near the Gillespie County line.
Funnel Cloud, Travis
- When
- September 7, 5:38 PM CST
- Where
- Travis County, 2.16 mi NNW of Webberville
- Reported by
- Law Enforcement
- Coordinates
- 30.260, -97.530
A thunderstorm produced a funnel cloud moving north in the vicinity of FM 969 and Burleson Manor Road near Webberville.
Flash Flood, Travis
- When
- September 7, 6:05 PM CST
- Where
- Travis County, 0.91 mi SE of Vinson to 3.63 mi NNW of Williamson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.210, -97.770
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads due to high water around Austin.
Flash Flood, Travis
- When
- September 7, 6:20 PM CST
- Where
- Travis County, 5.44 mi NNE of Three Pt to 4.97 mi NNE of Three Pt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 30.520, -97.609
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several streets near Round Rock.
Flash Flood, Gillespie
- When
- September 7, 6:25 PM CST
- Where
- Gillespie County, 0.69 mi S of Fredericksburg to 0.22 mi WSW of Fredericksburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.270, -98.870
Heavy rain from Tropical Storm Hermine produced flash flooding covering parts of West Shubert Street and Old San Antonio Road with water in Fredericksburg.
Flash Flood, Williamson
- When
- September 7, 7:43 PM CST
- Where
- Williamson County, 3.98 mi WNW of Hutto to 3.38 mi NNW of White Stone
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.548, -97.614
Heavy rain from Tropical Storm Hermine produced flash flooding which stranded two cars: one in Round Rock at the intersection of Wyoming Springs Drive and Cloud Peak Lane and the other in Cedar Park in the 1000 block of Great Oaks Drive.
Flash Flood, Travis
- When
- September 7, 8:45 PM CST to 10:29 PM CST
- Where
- Travis County, Austin to 1.17 mi SW of Fiskville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.270, -97.740
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads in and around Austin including Old Bee Cave Road, Joe Tanner Road, and David Moore Road. There was also water in two houses in the 2900 block of Rivercrest Drive.
Flash Flood, Comal
- When
- September 7, 9:00 PM CST
- Where
- Comal County, 4.15 mi NW of Dittlinger to 3.49 mi N of Comal
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 29.714, -98.227
Heavy rain from Tropical Storm Hermine produced flash flooding which caused Dry Comal Creek to rise two feet over the low water crossing.
Flash Flood, Williamson
- When
- September 7, 9:28 PM CST
- Where
- Williamson County, 1.5 mi NNE of Georgetown Muni Arpt to 1.71 mi NNE of Georgetown Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.700, -97.670
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Georgetown Airport Road at Indian Mound Road.
Flash Flood, Williamson
- When
- September 7, 9:30 PM CST to 9:40 PM CST
- Where
- Williamson County, 0.61 mi E of Florence to 0.65 mi NE of Florence
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.828, -97.790
Heavy rain from Tropical Storm Hermine produced flash flooding resulting in the evacuation of approximately 25 people from their flooded homes in Florence. It also closed numerous roads around Brushy Creek including Brushy Creek Road at Brushy Bend Drive.
Flash Flood, Guadalupe
- When
- September 7, 9:55 PM CST
- Where
- Guadalupe County, 0.69 mi N of Seguin to 1.11 mi SSW of Sullivan
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.580, -97.970
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads across Seguin and western Guadalupe County.
Flash Flood, Hays
- When
- September 7, 10:00 PM CST
- Where
- Hays County, 4.86 mi SSE of Driftwood to 4.59 mi NE of Wimberley
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.056, -97.996
Heavy rain from Tropical Storm Hermine produced flash flooding which closed RM 150 northeast of Wimberley.
Flash Flood, Travis
- When
- September 7, 11:00 PM CST to September 8, 12:30 AM CST
- Where
- Travis County, 3.02 mi NNW of Austin Mabry to 2.43 mi NNW of Austin Mabry
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 30.360, -97.789
Heavy rain from Tropical Storm Hermine produced flash flooding resulting in one death as a woman was killed when her vehicle was swept off RM2222 into Bull Creek in West Austin sometime between Midnight and 1 AM CDT. She attempted to drive through a flooded low water crossing after passing a barricade, police cruiser, and contractor truck and where a rescue was ongoing. In addition there were multiple high water rescues in Austin, Cedar Park, and Jollyville. Flooding also closed North Lamar Boulevard between 9th and 12th Streets in Austin. Rainfall up to 10.11 inches was reported in Travis County.
Flash Flood, Williamson
- When
- September 7, 11:50 PM CST
- Where
- Williamson County, 4 mi NE of Leander to 6.06 mi NE of Florence
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.619, -97.800
Heavy rain from Tropical Storm Hermine produced flash flooding resulting in several homes being evacuated in Florence. Additional flooding was reported in Jollyville and Liberty Hill.
Flash Flood, Guadalupe
- When
- September 7, 11:52 PM CST to September 8, 12:28 AM CST
- Where
- Guadalupe County, 2.28 mi NE of Cibolo to 1.92 mi NNW of Senertz
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 29.574, -98.204
Heavy rain, up to 2.24 inches in two hours in Cibolo, from Tropical Storm Hermine produced flash flooding which closed several roads in Schertz and Cibolo.
Flash Flood, Medina
- When
- September 8, 12:20 AM CST
- Where
- Medina County, 2.16 mi ESE of Devine to 1.79 mi WSW of Natalia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.141, -98.886
Heavy rain from Tropical Storm Hermine produced flash flooding which closed multiple roads near Devine.
Flash Flood, Williamson
- When
- September 8, 12:47 AM CST
- Where
- Williamson County, 0.76 mi NE of Georgetown to 0.62 mi N of Georgetown
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.638, -97.661
Heavy rain from Tropical Storm Hermine produced flash flooding with water several feet deep on the campus of Southwestern University in Georgetown.
Flash Flood, Guadalupe
- When
- September 8, 12:52 AM CST
- Where
- Guadalupe County, 3.08 mi ESE of Schumansville to 0.98 mi NW of Marlone
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.640, -98.030
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Link Road at Highway 46, several other low water crossings in and around McQueeney, and Youngsford at Creek Road in Marion.
Flash Flood, Bexar
- When
- September 8, 1:21 AM CST to 3:35 AM CST
- Where
- Bexar County, 1.73 mi ENE of Kirby to 3.95 mi W of Hollywood Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.483, -98.355
Heavy rain from Tropical Storm Hermine produced flash flooding which resulted in several high water rescues and closed 40 roads in San Antonio.
Flash Flood, Williamson
- When
- September 8, 1:39 AM CST to 2:36 AM CST
- Where
- Williamson County, 1.01 mi SE of Georgetown Muni Arpt to 1.24 mi SE of Georgetown Muni Arpt
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.669, -97.669
Heavy rain from Tropical Storm Hermine produced flash flooding which closed I-35 in both directions in Georgetown which caused one death. A man was found dead in a drainage field on September 14th. Police believe on September 8th at around 2am he was forced to stop his car because I-35 was closed with several feet of water over the highway. He pulled off on an exit ramp and discovered it was also flooded. Relatives said that he called them and said he couldn’t get home but was going to check the depth of the water. He got out of his vehicle and tried to walk through the flooded water to determine its depth and apparently was sucked down through a drainage culvert. The flooding also caused the evacuation of approximately 100 homes along Brushy Creek near Round Rock.
Flash Flood, Williamson
- When
- September 8, 2:36 AM CST
- Where
- Williamson County, 2.84 mi WSW of Round Rock to 3.75 mi NW of Round Rock
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.488, -97.725
Heavy rain from Tropical Storm Hermine produced flash flooding which caused the evacuation of approximately 100 homes along Brushy Creek.
Flash Flood, Travis
- When
- September 8, 3:46 AM CST
- Where
- Travis County, 1.91 mi S of Austin Birdsnest Arp to 8.64 mi N of Four Pts
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.373, -97.564
Heavy rain from Tropical Storm Hermine produced flash flooding which closed 32 roads across the City of Austin and Travis County.
Flash Flood, Comal
- When
- September 8, 4:56 AM CST to 7:47 AM CST
- Where
- Comal County, 2.48 mi SSW of Valley View to 2.15 mi NNW of Spring Branch
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 29.737, -98.286
Heavy rain from Tropical Storm Hermine produced flash flooding which closed 10 roads across the Comal County including FM 1863 at Dry Comal Creek.
Flash Flood, Williamson
- When
- September 8, 6:30 AM CST
- Where
- Williamson County, 3.15 mi SW of Georgetown Muni Arpt to 2.24 mi WSW of Georgetown Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.650, -97.720
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Highway 29 near Georgetown.
Flash Flood, Guadalupe
- When
- September 8, 7:15 AM CST
- Where
- Guadalupe County, 0.8 mi WSW of New Berlin to 1.24 mi WSW of New Berlin
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.464, -98.112
Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM2538 near New Berlin.
Flash Flood, Bexar
- When
- September 8, 7:23 AM CST
- Where
- Bexar County, 3.21 mi ESE of Lackland Afb to 1.77 mi SE of Lackland Afb
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.358, -98.583
Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM2536 near San Antonio.
Flash Flood, Medina
- When
- September 8, 7:52 AM CST
- Where
- Medina County, 2.05 mi ENE of Natalia to 2.47 mi SSW of Castroville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.188, -98.837
Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM463, FM471, and FM462.
Flash Flood, Kendall
- When
- September 8, 8:18 AM CST to 10:00 AM CST
- Where
- Kendall County, 1.2 mi W of Boerne Sabina Arpt to 5.57 mi SSE of Kendalia
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.870, -98.740
Heavy rain from Tropical Storm Hermine produced flash flooding which closed FM473, FM1376, FM1320, FM962, Highway 46, County Road 1320.
Flash Flood, Bandera
- When
- September 8, 8:20 AM CST to 9:11 AM CST
- Where
- Bandera County, 3.17 mi NE of Medina Lake to 2.49 mi S of Pipecreek
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.630, -98.940
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads in and around Lake Hills, English Crossing, FM1283, FM37, FM462, and Highway 46.
Flash Flood, Caldwell
- When
- September 8, 9:00 AM CST
- Where
- Caldwell County, 3.55 mi ESE of Niederwald to 2.09 mi ESE of Niederwald
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.946, -97.697
Heavy rain from Tropical Storm Hermine produced flash flooding which closed County Road 233 near Niederwald.
Flash Flood, Burnet
- When
- September 8, 9:01 AM CST
- Where
- Burnet County, 4.05 mi NW of Marble Falls Arpt to 1.4 mi NNW of Granite Mtn
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.563, -98.427
Heavy rain from Tropical Storm Hermine produced flash flooding which closed most of the low water crossings in Marble Falls and Horseshoe Bay.
Flash Flood, Hays
- When
- September 8, 9:10 AM CST
- Where
- Hays County, 0.57 mi WNW of San Marcos to 1.13 mi NNE of San Marcos
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.904, -97.908
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Post Road near San Marcos.
Flash Flood, Burnet
- When
- September 8, 9:30 AM CST
- Where
- Burnet County, 4.51 mi SW of Burnet Craddock Arpt to 11.57 mi WSW of Smithwick
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 30.710, -98.290
Heavy rain from Tropical Storm Hermine produced flash flooding which closed several roads including FM2147 and FM2342.
Flash Flood, Travis
- When
- September 8, 2:00 PM CST
- Where
- Travis County, 1.5 mi SSE of Jonestown to 2.91 mi SE of Jonestown
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.480, -97.890
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Lime Creek Road south of Fisher Hollow near Cedar Park.
Flash Flood, Bexar
- When
- September 8, 4:32 PM CST to 6:03 PM CST
- Where
- Bexar County, 2.07 mi N of Wetmore to 1.31 mi N of Wetmore
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.600, -98.420
Heavy rain from Tropical Storm Hermine produced flash flooding which closed Bulverde Road from Jones Maltsberger Road to Redland Road and Sleepy Hollow Street at Sunburst Street.
Flash Flood, Medina
- When
- September 8, 5:12 PM CST to 8:00 PM CST
- Where
- Medina County, 2.5 mi N of Natalia to 2.36 mi N of Devine Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.216, -98.876
Heavy rain from Tropical Storm Hermine produced flash flooding on Black Creek and Francisco Creek and in the cities of Devine and Natalia where multiple homes were flooded and there were water rescues on County Road 6714 and FM471. In addition the flooding closed FM463 and FM471.
Flash Flood, Bexar
- When
- September 8, 8:33 PM CST
- Where
- Bexar County, 9.54 mi NNW of Luxello to 9.11 mi NNW of Luxello
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 29.734, -98.358
Heavy rain from Tropical Storm Hermine produced flash flooding of Cibolo Creek along the Bexar Comal county border resulting in one death. A man was killed when his vehicle was swept off FM1863 at the low water crossing approximately one quarter mile east of Beck Road. After successfully driving through another flooded crossing a few moments earlier, he entered the flood waters and was swept away.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in Kentucky, September 7, 2010$10,000 · 61 kt wind · 5 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260910, 260913, 260914, 260916, 261049, 260919, 260921, 260923, 260924, 260925, 260926, 260927, 260929, 260934, 260936, 260939, 260940, 260942, 260945, 260955, 260956, 260957, 260958, 260959, 260960, 260961, 260962, 260963, 260964, 261015, 261016, 261017, 261018, 261019, 261020, 261021, 261023, 261024, 261040, 261041, and more.